Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Vomiting, diarrhea, loud breathing. Given anti vomit medication, no relief. CAT scan, blood work normal. Causes for severe vomiting?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 588 Questions
I began vomiting about 1 month, it have steadly progress to me vomiting EVERTIME I eat. Sometimes I have diarrhea. My primary care physical prescribed a anit-vomiting medication, but I am still vomiting. I also have lower back pain, abdominal tenderness, and mucas that I have to spit out of my mouth on a regular basis. I have also noticed that my breath is very loud (as if I have been running

I don't have a fever and my blood work appears to be normal. Last night I went to the Emergency Room, I was given a CAT Scan and they didn't see anything wrong. They sent me home with some more anti-vomiting medicine and told me to eat the BRAT food. I tried it today and I still vomited. What coud be causing there symtoms?
Posted Fri, 13 Apr 2012 in General Health
Answered by Dr. Gyanshankar Mishra 35 minutes later

Thanks for posting the query.

As per your history there is a high likelihood of you suffering from GERD (Gastro esophageal reflux disease). Since your CAT (Computerized Tomography) scan is normal there is no involvement of any serious pathology at present. Also regular spitting of mucus is seen in GERD.

Rather than plain anti-vomiting medications you should take a combination of proton pump inhibitor + anti vomiting agents.

Also take small frequent non spicy meals, do not stay hungry for longer duration. Avoid outside junk foods.

If symptoms are not controlled on medicines and healthy eating habits then you should see a gastroenterologist who might advise you for an upper gastrointestinal endoscopy.

Hope I have answered your query. Please accept my answer in case you do not have further queries.

Wish you a speedy recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor